MAUDE Adverse Event Report: BRIDGES CONSUMER HEALTHCARE THERMACARE MENSTRUAL; HOT OR COLD DISPOSABLE PACK.

BRIDGES CONSUMER HEALTHCARE THERMACARE MENSTRUAL; HOT OR COLD DISPOSABLE PACK.
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 12/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause and root cause sub class cannot be identified.There was limited device-specific information provided, not batch number or return sample was available for evaluation.Without a batch reference number or a return sample, a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.There is not a product quality-related trend identified for the subclass adverse event safety request for investigation.The manufacturing operation employ quality control procedures, which include in- process testing, thermal testing, and visual inspection, to ensure the quality of the packaged product.This is an adverse event for a burn and a risk calculation cannot be determined as there is no known batch number to identify if there were a device malfunction.
 
Event or Problem Description
On 17-dec-2023, a spontaneous report from the united states via email was received regarding a 22-year-old female consumer who used a thermacare menstrual heat pad.On 19-dec-2023, additional information was received.On (b)(6) 2023, the consumer applied a thermacare menstrual heat pad topically to her lower abdomen.Approximately 2 minutes after applying the product, she heard a loud popping sound.She noted that one of the heat cells exploded and she obtained a 1.5-to-2-inch burn on her abdomen.She removed the heat wrap.She removed the heat wrap immediately but it was difficult to remove.She felt it was stuck to her.The color of the heat wrap had changed.The area was painful when her clothing rubbed on it and she went to a doctor the same day.She was diagnosed with a third-degree burn.She was prescribed unspecified pain medications, antibiotics, and an ointment to put on her burn.She noted the antibiotic was prescribed to prevent an infection and not to use the product again.She anticipated having a follow up appointment on (b)(6) 2023.

Brand Name
THERMACARE MENSTRUAL
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
BRIDGES CONSUMER HEALTHCARE
811 broad street
suite 600
chattanooga TN 37402
Manufacturer (Section G)
ANGELINI
1231 wyandotte dr
albany GA 31705
Manufacturer Contact
rebecca ethride
1231 wyandotte dr
albany, GA 31705
2294463085
MDR Report Key18489600
Report Number3007593958-2024-00090
Device Sequence Number7056677
Product Code IMD
UDI-Device Identifier00305733010396
UDI-Public305733010396
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2023
Initial Report FDA Received Date01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Patient SexFemale
Patient Weight54 KG